Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 70, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Aug 13, 2025, 2:07 PM EDT for Lackawanna County, Luzerne County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2025, 2:07 PM EDT (18:07 UTC)
- Expired
- Aug 13, 2025, 4:26 PM EDT
- In force
- 2 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lackawanna County, PA, Luzerne County, PA
The radar
The Binghamton radar (KBGM), 100 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 1:51 PM EDT, 16 minutes earlier.
Area forecast discussion, Aug 13, 1:51 PM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 151 PM EDT Wed Aug 13 2025 .SYNOPSIS... Isolated showers and thunderstorms will be possible tonight and tomorrow. Quieter conditions and warmer temperatures return at the end of the week and into the start of the weekend. A frontal system will move through on Sunday with rain and cooler temperatures. && .DISCUSSION... Key Messages: - Front pushes through this afternoon with showers and storms continuing through Thursday - Trending warmer through the first half of the weekend, next frontal system moves through on Sunday -Becoming fall-like next week with low chances for showers, especially Tuesday Discussion: A slow moving cold front will continue to push through this afternoon and evening. The band of showers from this morning has now transitioned to scattered thunderstorms. The environment is rich with moisture as PWATs ware 1.8 and higher. With these storms, one concern will be heavy rain, though with how dry it has been, any localized hydro issues would likely be limited to the urban areas. Strong storms are not expected today even though models were showing CAPE values as high as 2000 J/kg this afternoon. Shear is lacking though, as are the mid-level lapse rates which has been a common theme for the late summer convective systems. Lightning network observations have shown that these storms are producing a fair amount of lightning, so that will be another concern especially for those with any outdoor plans. Models try to kick off some more showers late today though forcing does not look to be too great. For PoPs, a blend of the NBM, HREF, and Conshort was used. Behind this front, temperatures have fallen over CNY but are beginning to recover as skies are becoming partly cloudy. Some lingering showers will be possible tonight. With the added moisture and light winds, patchy to areas of fog is expected. The one uncertainty is cloud cover as skies will be slow to clear out. Despite this, the best chances for fog will be where it rains or has rained today. Temperatures will be mild, only falling into the upper 50s and 60s. A weak shortwave will move through tomorrow and may kick off a few showers and thunderstorms. Instability and shear will be weak, so any thunderstorms that can develop will be sub-severe. Otherwise, high pressure will begin to build in and lead to quieter conditions through at least the first half of the weekend. Temperatures will also begin to trend warmer through Saturday with the potential return of 90s in urban and valley locations. Conditions may become slightly humid with dewpoints in the 60s but those would be low enough to keep heat index values below advisory criteria. Another frontal system will move through on Sunday and bring the next chance for more widespread showers and thunderstorms. Long range guidance show some instability but weak shear once again, though it is too early to determine if stronger storms will be possible. This front will help bring temperatures back down into the 70s and 80s with fall-like conditions by midweek. Some showers will be possible on Monday but chances look better on Tuesday as the next system moves into the region. If model guidance stays consistent with the timing of this system, this should keep what is currently Tropical Storm Erin over the Atlantic. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... Showers and storms currently off to our west will move into the area in the next couple of hours. SYR and RME look to have the best chance for morning rain, but restrictions are not expected. Scattered thunderstorms should develop this afternoon, with ELM/ITH/BGM/AVP having the best chance to see storms from around 17z-23z. TEMPO MVFR visby will be possible this afternoon at these terminals. IFR visby cannot be ruled out as some of these storms could produce heavy downpours, but confidence in the location and timing of the storms is too low to include IFR in the TAFs. SYR and RME could have a few storms this afternoon, but most of the activity is currently progged to be south of the terminals. Fog may develop tonight, especially at terminals where rain fell during the day. ELM has the best chance for seeing IFR conditions due to fog and this was included in the TAF. Guidance is showing signals for IFR restrictions due to fog at all of our terminals, but confidence is not high enough at this time to include it in the other TAFs as it will depend on on whether or not a good dose of rain fell during the day. Outlook... Thursday through Saturday...Mainly VFR. Sunday...VFR/MVFR with a chance of showers/t-storms along another frontal passage. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...BTL DISCUSSION...BTL AVIATION...JTC
Hazardous weather outlook, Aug 13, 2:54 AM EDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 254 AM EDT Wed Aug 13 2025 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-140700- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 254 AM EDT Wed Aug 13 2025 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 13, 12:02 PM EDT, 2 hours 5 minutes before
Special Weather Statement National Weather Service Binghamton NY 1202 PM EDT Wed Aug 13 2025 NYZ044>046-056-057-062-PAZ038>040-043-044-047-048-072-131830- Cortland-Chenango-Otsego-Broome-Delaware-Sullivan-Bradford- Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike- Southern Wayne- 1202 PM EDT Wed Aug 13 2025 * Scattered Thunderstorms This Afternoon* Scattered thunderstorms will continue to develop and move east across portions of the western Catskills, Southern Tier of New York and most of northeastern Pennsylvania early this afternoon. Lightning and ponding of water from quick heavy downpours will be the main concerns. However, the strongest thunderstorms may produce wind gusts to 40 mph. MWG
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:27 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 20 min |
| Aug 13, 2:49 PM EDT | Special Weather Statement | BGM | Otsego | 26 min |
| Aug 13, 7:11 PM EDT | Special Weather Statement | BGM | Bradford | 34 min |
| Aug 13, 7:45 PM EDT | Special Weather Statement | BGM | Wyoming | 30 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.